Pseudocellulitis Due to Antineoplastic Therapy: A Case of Atypical Presentation and Recent Developments.
Аннотация
The term "pseudocellulitis" refers to a non-infectious, non-necrotizing inflammation of the dermis and hypodermis. A skin reaction seen in antineoplastic therapy-treated patients, it mimics cellulitis by displaying symptoms of erythema and swelling that are not caused by infection or trauma. Previously considered rare, the incidence of pseudocellulitis has been increasing due to the continuous expansion of antineoplastic armamentarium. The most common drugs associated with pseudocellulitis are gemcitabine and pemetrexed, but some of the newer agents have also been reported as potential culprits. Patients of Caucasian extraction tend to be affected more often than other ethnic groups, with a predilection for men. Herein, we present an atypical case of pseudocellulitis due to gemcitabine, review the current literature, and shed more light on this still incompletely understood clinical entity. We also expand the knowledge on etiopathogenesis, clinical presentation, diagnosis, misdiagnosis, and management. The latter typically involves conservative measures such as limb elevation and cooling, along with the patient's reassurance. Correct and timely diagnosis is essential to avoid unnecessary antibiotic use, reducing the risk of antimicrobial resistance, hospitalizations, and societal costs.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.